Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can High Cholesterol Cause Sensory Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Hyperlipidemia and HIV/AIDS: High Cholesterol and Triglycerides

...The higher your LDL,the higher your risk of heart disease. The other is high-density lipoproteins(HDL) or "good" cholesterol, which can help reduce the risk of heartdisease. Your health care provider can tell you if you have high cholesterol ortriglycerides by doing a simple blood test called a fasting lipid profile. Thiswill measure total cholesterol, HDL, LDL, and triglycerides. (You should havenothing to eat or drink for 8-12 hours before...
Ask the Experts

causes of sensory neuropathy

although i have full-blown aids (cd4-134)my question is about my best friend who has been HIV+ for nearly 17 years, and his cd4 count is 851. he has been on a Combivir/Sustiva cocktail for 2 years. he is now experiencing pain and tingling from...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
3TC (a component of Combivir) can cause peripheral neuropathy (drug related almost always involves the foot first-usually in a fairly symmetric manner). HIV can mimic that. Some vitamin deficiencies (i.e.vitamin B12) can cause neuropathy as can... Read more »

high cholesterol

is taking 800mg's of phytosterols safe to take with my HIV medsepzicom, norvir, reyataztotal cholesterol 246=200 ldl, 46 hdlthanes vanig is my dr
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Good question-no safety or pharmacokinetic data available looking at interactions between protease inhibitors and phytosterols. Phytosterols may be effective at lowering LDL levels but there is still controversy about that and to my knowledge no... Read more »

Child on Kaletra and High Cholesterol and Triglycerides

From the bottom of my heart I want to thank you all for the wonderful work that you do. It means alot to me and I am sure to so many others to have a forum where we can voice our fears and concerns and have so many knowledgeable doctors give us...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Heart disease generally develops slowly so the elevated lipids are not an emergency in the vast majority of cases but bear careful attention. If the regimen could be changed (switch off the Zerit and substitute boosted atazanavir for the Kaletra... Read more »

Atkins diet, high cholesterol, and viramune

I have been POZ about 4 years now and on meds for about 3. All is going well undetectable VL with a high T cell count around 900. My only problem has been a conflict with my antidepressant caused by the viramune which I understand changes how my...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...Hello and thanks for posting. Weight gain and associated high cholesterol and triglycerides often occur in the context of HIV infection. Of course, these medical issues are common and become increasingly Read more »
Articles
AIDS InfoNet

Peripheral Neuropathy

What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support References What Is Peripheral Neuropathy? ... Read more »
The Well Project

Diabetes and HIV/AIDS

...family history of the disease A poor diet Not exercising regularly A lot of fat around the belly Hepatitis C or liver damage High cholesterol High blood pressure What Problems Can Diabetes Cause? Diabetes can lead to serious illness... Read more »
AIDS InfoNet

Body Shape Changes (Lipodystrophy)

...accumulation in lipodystrophy. It has similar results to growth hormone with fewer side effects. It was approved by the FDA in 2010. High cholesterol or glucose should be treated the same way as for people without HIV. Some health care providers... Read more »
Connect With Others

Two weeks down and a life time to live

Posted by trulife, 2 Replies
Well folks...it's the end of two weeks on Atripla and so far things are going well. Side effects have been limited and are now subsiding. My biggest problem so far is swallowing the pill. I have always had trouble swallowing pills...go figure...a... Read more »

What foolish and senseless behavior. Please Help!

Posted by brainshom, 1 Reply
About 2 months ago, I did something that was completely out of my character and now I am scared as hell. I was new in the neighborhood and had a one night stand with a girl whom I later found out was/is a prostitute. Had I known she was a sex... Read more »

Hiding behind HIV

Posted by Magnet, 4 Replies
I write this question in the hope of gaining insight from both HIV positive gay men as well negative men in "magnetic partnerships". I only now discovered this term "magnetic", as it relates to my life! It can no longer be a twist of fate that my... Read more »

Just another PN question

Posted by Anonymous, 1 Reply
...Distal sensory neuropathy affects the feet and occasionally hands. Would any of the other forms (e.g. motor etc) affect the face and above the knees and Read more »